Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 152, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2004, 3:06 PM CDT for Polk County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 3:06 PM CDT (20:06 UTC)
- Expired
- May 30, 2004, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Polk County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 302006 SVRSGF MOC167-302045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN SOUTHWEST MISSOURI. * UNTIL 345 PM CDT. * AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIR PLAY...OR ABOUT 9 MILES SOUTHWEST OF BOLIVAR...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR FAIR PLAY BY 310 PM CDT. NEAR BOLIVAR BY 320 PM CDT. THE TOWNS OF ALDRICH...POLK AND GOODSON ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3758 9371 3745 9355 3770 9318 3782 9345 $$ SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 11:45 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 30, 11:45 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT SUN MAY 30 2004 ...MESOSCALE CONVECTIVE DISCUSSION... ...POTENTIALLY VOLATILE AND DANGEROUS AFTERNOON COULD BE IN THE OFFING FOR PORTIONS OF THE MISSOURI OZARKS TODAY... A BROKEN LINE OF THUNDERSTORMS WAS BEGINNING TO DEVELOP ALONG A COLD FRONT WHICH EXTENDED FROM JUST EAST OF KANSAS CITY TO JUST EAST OF PARSONS KANSAS. THE STRONGEST STORMS WERE FOUND ACROSS CHEROKEE AND CRAWFORD COUNTIES IN KANSAS. AS THESE STORMS PUSH EASTWARD...THEY WILL ENCOUNTER A QUITE FAVORABLE ENVIRONMENT FOR TORNADIC SUPERCELLS. LCL VALUES FROM THE SPC MESOANALYSIS PAGE INDICATE LCL HEIGHTS BETWEEN 600 AND 800 AGL ACROSS THE ENTIRE FORECAST AREA. IN ADDITION...LOW LEVEL HELICITIES GREATLY INCREASE EAST OF HIGHWAY 71...WHERE SURFACE TO 1KM SHEAR VECTORS INCREASE TO 35 TO 40 KTS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH UNTIL 7 PM FOR ALL COUNTIES. KS...TORNADO WATCH UNTIL 7 PM FOR ALL COUNTIES. SAW
Hazardous weather outlook, May 30, 1:00 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN MAY 30 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT SUN MAY 30 2004 ...SEVERE WEATHER OUTBREAK EXPECTED THROUGH THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WITH TORNADOES...LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH. AREAS AFFECTED AND TIMING: SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. THE BEST CHANCE FOR TORNADIC STORMS WILL BE BETWEEN HIGHWAYS 71 AND 63. SEVERE STORMS WILL THEN LINGER ACROSS FAR SOUTH CENTRAL MISSOURI EAST OF A HOUSTON TO GAINESVILLE LINE INTO THIS EVENING. DISCUSSION: A STRONG SURFACE COLD FRONT WILL PUSH ACROSS THE MISSOURI OZARKS THROUGHOUT THE AFTERNOON. STRONG SURFACE HEATING WILL OCCUR AHEAD OF THE FRONT...WHILE ABUNDANT MOISTURE SURGES NORTH INTO THE REGION WITH DEWPOINTS WELL INTO THE 70S. MEANWHILE...A STRONG UPPER LEVEL DISTURBANCE AND VERY STRONG JET STREAM WINDS WILL ROTATE THROUGH THE AREA. THE COMBINATION OF EXTREME INSTABILITY AND WIND SHEAR WILL LEAD TO CONTINUING SEVERE STORM DEVELOPMENT ALONG THE COLD FRONT THIS AFTERNOON. AS OUTLOOKED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA... THERE IS A HIGH RISK OF SUPERCELL THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. THESE STORMS WILL LIKELY PRODUCE VERY LARGE HAIL... WIDESPREAD DAMAGING STRAIGHT LINE WINDS...AND A FEW TORNADOES. THE THREAT FOR SEVERE WEATHER WILL END WITH THE PASSAGE OF A COLD FRONT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...LAW ENFORCEMENT AND THOSE WITH SEVERE WEATHER INTERESTS SHOULD MAKE NECESSARY PREPARATIONS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF GAEDE
In the hours before
Local storm report, May 30, 2:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 W KIMBERLING CITY 36.60N 93.52W
05/30/2004 1.00 INCH STONE MO PUBLIC
ALLocal storm report, May 30, 2:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL STOCKTON 37.70N 93.80W
05/30/2004 0.88 INCH CEDAR MO AMATEUR RADIO
ALLocal storm report, May 30, 3:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL SHELL KNOB 36.63N 93.63W
05/30/2004 1.00 INCH BARRY MO AMATEUR RADIO
0257 PM HAIL POINT LOOKOUT 36.62N 93.23W
05/30/2004 0.88 INCH TANEY MO CO-OP OBSERVER
ALLocal storm report, May 30, 3:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL IBERIA 38.10N 92.32W
05/30/2004 2.75 INCH MILLER MO AMATEUR RADIO
ALLocal storm report, May 30, 3:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 1 W WALNUT GROVE 37.42N 93.57W
05/30/2004 0.75 INCH GREENE MO PUBLIC
ALLocal storm report, May 30, 3:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL BRANSON 36.65N 93.22W
05/30/2004 1.75 INCH TANEY MO AMATEUR RADIO
ALThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 38 min |
| May 30, 1:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Polk | 49 min |
| May 30, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence, Newton | 39 min |
| May 30, 1:27 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 48 min |
| May 30, 1:37 PM CDT | Tornado Warning | SGF | Camden, Dallas, Hickory | 38 min |
| May 30, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 51 min |
| May 30, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 49 min |
| May 30, 2:07 PM CDT | Tornado Warning | SGF | Camden, Miller | 23 min |
| May 30, 2:18 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 42 min |
| May 30, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 51 min |
| May 30, 2:24 PM CDT | Tornado Warning | SGF | Dallas, Polk | 36 min |
| May 30, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 61 min |
| May 30, 2:29 PM CDT | Tornado Warning | SGF | Camden, Maries, Miller, Pulaski | 31 min |
| May 30, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 67 min |
| May 30, 2:39 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 66 min |
| May 30, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 65 min |
| May 30, 2:44 PM CDT | Tornado Warning | SGF | Maries, Miller, Pulaski | 46 min |
| May 30, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 45 min |
| May 30, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 55 min |
| May 30, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 66 min |
| May 30, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 64 min |
| May 30, 3:06 PM CDT | Tornado Warning | SGF | Shannon | 54 min |
| May 30, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 51 min |
| May 30, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 44 min |
| May 30, 3:16 PM CDT | Tornado Warning | SGF | Laclede | 44 min |
| May 30, 3:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 56 min |
| May 30, 3:28 PM CDT | Tornado Warning | SGF | Camden, Pulaski | 47 min |
| May 30, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 45 min |
| May 30, 3:37 PM CDT | Tornado Warning | SGF | Taney | 23 min |
| May 30, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 65 min |
| May 30, 3:42 PM CDT | Tornado Warning | SGF | Ozark | 63 min |
| May 30, 3:55 PM CDT | Tornado Warning | SGF | Maries, Phelps, Pulaski | 35 min |
| May 30, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 37 min |
| May 30, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 67 min |
| May 30, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 46 min |
| May 30, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 71 min |
| May 30, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 47 min |
| May 30, 4:28 PM CDT | Tornado Warning | SGF | Maries | 32 min |
| May 30, 4:56 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 30, 4:59 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 30, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 58 min |
| May 30, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 29 min |
| May 30, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.